Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 37, NWS Tampa Bay, FL

May 30, 2014Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 30, 2014, 5:08 PM EDT for Hillsborough County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2014, 5:08 PM EDT (21:08 UTC)
Expired
May 30, 2014, 5:45 PM EDT
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 24 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:20 PM EDTHAIL 0.74 Se Brandon, FLREPORT OF DIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS52 KTBW 302108
SVRTBW
FLC057-302145-
/O.NEW.KTBW.SV.W.0037.140530T2108Z-140530T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
508 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 545 PM EDT.

* AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FISH HAWK...AND MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRANDON...PLANT CITY...GIBSONTON...LITHIA SPRINGS STATE PARK...
  BLOOMINGDALE...RIVERVIEW...VALRICO...PROGRESS VILLAGE...SEFFNER...
  MANGO...PALM RIVER...FLORIDA STATE FAIRGROUNDS...PLANT CITY AIRPORT
  AND ORIENT PARK.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233
TIME...MOT...LOC 2108Z 170DEG 6KT 2782 8225

$$
2 follow-up statements
301 
WWUS52 KTBW 302124
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
524 PM EDT FRI MAY 30 2014

FLC057-302145-
/O.CON.KTBW.SV.W.0037.000000T0000Z-140530T2145Z/
HILLSBOROUGH FL-
524 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL HILLSBOROUGH COUNTY...

AT 523 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LITHIA SPRINGS STATE PARK...OR NEAR FISH 
HAWK...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMINGDALE...RIVERVIEW...PLANT CITY...PLANT CITY AIRPORT...
SEFFNER...DOVER...MANGO...FLORIDA STATE FAIRGROUNDS...ORIENT PARK...
VALRICO...PALM RIVER...BRANDON AND PROGRESS VILLAGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233
TIME...MOT...LOC 2123Z 170DEG 6KT 2786 8224

$$
579 
WWUS52 KTBW 302145
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
545 PM EDT FRI MAY 30 2014

FLC057-302155-
/O.EXP.KTBW.SV.W.0037.000000T0000Z-140530T2145Z/
HILLSBOROUGH FL-
545 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY
HAS EXPIRED...

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 261.

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...UNTIL IT FULLY 
DISSIPATES.

LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233
TIME...MOT...LOC 2124Z 170DEG 6KT 2786 8224

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:04 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 30, 3:04 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
304 PM EDT FRI MAY 30 2014

.SHORT TERM (TONIGHT AND SATURDAY)...NUMEROUS AFTERNOON SHOWERS
AND STORMS WILL BE WINDING DOWN AFTER SUNSET...BUT THERE WILL
CONTINUE TO BE SOME RISK FOR A STRONG/DAMAGING WIND GUST AND SMALL
HAIL IN THE STRONGEST STORMS UNTIL AFTER 7 OR 8 PM.

ON SATURDAY...WE DO SEE SOME MID-LEVEL WARMING TAKING PLACE...BUT
THE AIRMASS WILL REMAIN MOIST. SYNOPTICALLY...EASTERLY FLOW WILL
BE STRENGTHENING AS PRESSURES RISE TO THE NORTH AND FALL TO THE
SOUTH. WE SHOULD STILL END UP WITH A FAIRLY TYPICAL SEA BREEZE
ALONG THE COAST...BUT SHOWERS AND THUNDERSTORMS DEVELOPING ALONG
AND EAST OF THE BOUNDARY SATURDAY AFTERNOON WILL LIKELY COME BACK
TOWARD THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING. THE
SEVERE THREAT WILL BE LOWER THAN TODAY...BUT THE STRONGEST STORMS
COULD CONTAIN GUSTY WINDS AND SMALL HAIL.

.MID TERM (SATURDAY NIGHT AND SUNDAY)...SHOWERS AND STORMS WILL
COME TO AN END LATE SATURDAY NIGHT. FOR SUNDAY...EASTERLY FLOW
LOOKS TO BE A BIT STRONGER...WHICH WOULD KEEP THE WEST COAST SEA
BREEZE CLOSER TO THE COAST AND KEEP THE BEST RAIN CHANCES FOCUSED
HERE AS WELL.

.LONG TERM (SUNDAY NIGHT-THURSDAY)...
UPPER-LEVEL HIGH PRESSURE REMAINS OVER THE REGION TO START THE
NEXT WORK WEEK WITH SURFACE HIGH PRESSURE OVER THE NORTHEAST
SINKING SOUTHWARD. EAST WINDS WILL BE IN PLACE ON MONDAY AND
ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE DAY. FOR
THE MIDDLE PART OF THE WEEK...SOME DRIER AIR TRIES TO WORK INTO
THE REGION FROM THE NORTHEAST AS THE UPPER RIDGE BUILDS...WHILE
MODELS ARE HINTING AT DEEPER MOISTURE IN THE SOUTHEASTERN GULF OF
MEXICO WORKING ITS WAY NORTHEASTWARD TOWARD THE AREA. DESPITE THE
POTENTIAL DRIER AIR...WILL KEEP RAIN CHANCES IN THE FORECAST
TUESDAY AND WEDNESDAY...THOUGH LOWER TO THE NORTH...AND KEEP AN
EYE ON SUBSEQUENT MODEL RUNS. MORE RAIN COULD BE ON THE WAY FOR
THE END OF NEXT WEEK AS THE 30/00Z RUNS OF BOTH THE GFS AND THE
ECMWF SHOW A LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTH/CENTRAL
GULF OF MEXICO.

&&

.AVIATION...
STILL EXPECTING MAINLY VFR CONDITIONS BUT CONFIDENCE HIGH ENOUGH
TO INCLUDE TEMPO GROUPS OF MVFR CONDITIONS FOR PGD...FMY AND RSW.

&&

.MARINE...
HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA
INTO THE GULF WATERS. WINDS WILL REMAIN A PREDOMINANT SOUTHEAST
WIND FLOW OFF SHORE AND A SOUTH SOUTHWEST WIND FLOW ALONG THE
COAST WHERE THE SEA BREEZE HAS SET UP. WINDS ARE EXPECTED TO
REMAIN IN THE 8 TO 12 KNOT RANGE WITH SEAS LESS THAN 2 FEET
THROUGHOUT THE WEEKEND. THE MAIN MARINE CONCERN WILL BE SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING INLAND AND MOVING
WESTWARD OVER THE COASTAL WATERS. THESE STORMS HAVE THE POTENTIAL
TO PRODUCE GUSTY WINDS IN EXCESS OF 35 KNOTS...CHOPPY SEAS AND
DEADLY LIGHTNING.

THESE CONDITIONS WILL REMAIN UNCHANGED THROUGH LATE MONDAY INTO
EARLY TUESDAY WHEN STRONG HIGH PRESSURE OVER THE CAROLINAS
PRODUCES A SURGE IN THE EASTERLY WIND FLOW TO NEAR SMALL CRAFT
EXERCISE CAUTION LEVEL. SEAS WILL BUILD TO 3 TO 4 FEET IN RESPONSE
TO THE SURGE IN WINDS.

&&

.FIRE WEATHER...WARM AND HUMID AIR WILL REMAIN IN PLACE FOR THE
NEXT SEVERAL DAYS. LIGHT WINDS WILL PERSIST THROUGH SATURDAY
FOLLOWED BY INCREASING EASTERLY FLOW NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  90  74  90 /  50  60  30  60
FMY  71  91  72  91 /  50  60  20  60
GIF  72  92  72  89 /  30  60  20  50
SRQ  72  90  72  89 /  50  60  30  60
BKV  68  90  69  90 /  50  60  20  60
SPG  76  89  75  89 /  50  60  30  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...JILLSON
PREVIOUS MID/LONG TERM...CARLISLE
MARINE...WYNN/JILLSON
Hazardous weather outlook, May 30, 4:31 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT FRI MAY 30 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-310845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
431 AM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND THROUGH MID NEXT WEEK. THE
GREATEST COVERAGE WILL BE THIS WEEKEND...WITH SLIGHTLY LESS CHANCE
FOR THE NATURE COAST EARLY NEXT WEEK. THUNDERSTORMS THAT DO FORM WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, May 30, 4:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EDT FRI MAY 30 2014

FLZ162-262-265-302100-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-
413 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 13 MILES SOUTHEAST OF BABCOCK
RANCH...OR 11 MILES WEST OF LA BELLE...NEARLY STATIONARY...WILL
AFFECT RURAL NORTHEASTERN LEE COUNTY AND RURAL SOUTHEASTERN
CHARLOTTE COUNTY...UNTIL 500 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2695 8199 2698 8156 2673 8157 2676 8187
TIME...MOT...LOC 2013Z 186DEG 1KT 2681 8162
Local storm report, May 30, 4:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
416 PM EDT FRI MAY 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     3 SW EAGLE LAKE         27.95N 81.79W
05/30/2014  M48 MPH          POLK               FL   MESONET

            MESONET STATION 3 SW EAGLE LAKE /AP837/

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM
Special weather statement, May 30, 4:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 PM EDT FRI MAY 30 2014

FLZ162-262-265-302045-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-
430 PM EDT FRI MAY 30 2014

...FUNNEL CLOUDS ARE POSSIBLE IN NORTHEASTERN LEE AND SOUTHEASTERN
CHARLOTTE COUNTIES...

AT 429 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD 10 MILES NORTHEAST
OF REGIONAL SOUTHWEST AIRPORT. MOVEMENT UNKNOWN.

AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL
CLOUD...13 MILES NORTHEAST OF FORT MYERS...MOVING NORTH AT 5 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 138 AND 143.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2691 8195 2695 8157 2663 8157 2662 8188
TIME...MOT...LOC 2029Z 201DEG 3KT 2677 8172
Special weather statement, May 30, 4:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT FRI MAY 30 2014

FLZ160-255-260-302115-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-
432 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE AND NORTHEASTERN
SARASOTA COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 11 MILES SOUTHEAST OF HIDDEN RIVER...OR
10 MILES NORTHEAST OF NORTH PORT...MOVING NORTH AT 5 MPH...WILL
AFFECT RURAL EASTERN SARASOTA COUNTY AND RURAL SOUTHEASTERN MANATEE
COUNTY...UNTIL 515 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 182.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2764 8241 2764 8207 2707 8207 2710 8234
TIME...MOT...LOC 2032Z 201DEG 3KT 2719 8213
Special weather statement, May 30, 4:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
439 PM EDT FRI MAY 30 2014

FLZ139-239-302130-
INLAND LEVY-COASTAL LEVY-
439 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LEVY COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR CHIEFLAND...MOVING NORTHWEST AT 5 MPH...
WILL AFFECT CHIEFLAND AND MANATEE SPRINGS STATE PARK...UNTIL 530 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2959 8283 2954 8271 2934 8292 2944 8302
      2947 8299 2951 8299 2952 8298 2954 8299
      2956 8295 2958 8295 2959 8294
TIME...MOT...LOC 2038Z 141DEG 3KT 2949 8291
Special weather statement, May 30, 4:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT FRI MAY 30 2014

FLZ151-251-302145-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
459 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BOYETTE...OR NEAR FISH
HAWK...MOVING NORTH AT 5 MPH...WILL AFFECT ALAFIA RIVER STATE
PARK...SUN CITY CENTER...PLANT CITY...MANGO...BRANDON...VALRICO...
WIMAUMA AND FORT LONESOME...UNTIL 545 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 265.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2806 8240 2805 8207 2791 8206 2770 8207
      2768 8235
TIME...MOT...LOC 2058Z 178DEG 4KT 2779 8224

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:08 PM EDTSpecial Marine WarningTBW52 min
May 30, 1:33 PM EDTSpecial Weather StatementTBWHighlands42 min
May 30, 3:14 PM EDTSpecial Weather StatementTBWPasco46 min
May 30, 3:46 PM EDTSpecial Weather StatementTBWPolk44 min
May 30, 4:13 PM EDTSpecial Weather StatementTBWCharlotte47 min
May 30, 4:30 PM EDTSpecial Weather StatementTBWCharlotte15 min
May 30, 4:32 PM EDTSpecial Weather StatementTBWManatee43 min
May 30, 4:39 PM EDTSpecial Weather StatementTBWLevy51 min
May 30, 4:59 PM EDTSpecial Weather StatementTBWHillsborough46 min
May 30, 5:18 PM EDTSpecial Weather StatementTBWDeSoto42 min
May 30, 5:20 PM EDTSpecial Weather StatementTBWManatee40 min
May 30, 7:01 PM EDTSpecial Weather StatementTBWPasco44 min
May 30, 7:19 PM EDTSpecial Weather StatementTBWLevy41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.